MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEMROD 9MM *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEMROD 9MM *EA; BONENAIL GUIDEWIRE
Catalog Number 213709
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and inspected.Visual observation indicates the thumbscrew was broken confirming this complaint.The femoral rod is stuck inside the guide frame and cannot be separated.It is possible that the screw was excessively tightened on the guide frame causing fatigue and eventually breaking it.The device appears to be old and worn and thus it is also a possibility that this failure was a result of worn components.Furthermore, no lot number was supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek¿s corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales representative reported that during an acl repair that the thumbscrew broke off his rigidfix st u guide when the surgeon was malleting the device in.The surgeon completed the procedure with the device with no patient consequences or delay.The 9mm rod was not able to be removed from the guideframe and will be returned with the complaint device.The sales representative could not provide a lot number for the devices but reported that they were over three (3) years old.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8054873
Report Number1221934-2018-52805
Device Sequence Number1747874
Product Code FZX
UDI-Device Identifier10886705003037
UDI-Public10886705003037
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/05/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2014
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1